MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507600BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/30/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 60-year-old female patient underwent breast surgery with 600cc mentor memorygel breast implant on the left side, and with 700cc mentor memorygel breast implant on the right side and bilateral breast implant ruptures were found during bilateral replacement surgery with catalog number 3507001bc; serial number (b)(6) on the left side, and with catalog number 3506001bc; serial number (b)(6) on the right side on (b)(6) 2024.Mentor is aware that the date of implant ((b)(6) 2001) is prior to the manufacturing date (5/1/2002) of lot 243512.Per response received, the patient guessed on the date of implant.If additional information is received, a supplemental report will be submitted.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On july 4, 2024, the mentor failure analysis lab receive the device for evaluation.On july 11, 2024, device evaluation was completed as follows: mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 600cc breast implant was found to be ruptured.In addition, an area of shell abrasion was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).